Lamictal users...INPUT needed again! Call from school, weird

Discussion in 'General Parenting' started by buddy, Oct 17, 2011.

  1. buddy

    buddy New Member

    I was driving away from the IEP meeting and I got one block and the teacher called. difficult child was saying he felt a "zing" in his left temple and he could hear it too. (he tried to make the sound) It kept going for a while. His seizures have never presented this way. I called the doctor and pharmacist to check. Pharm. didn't see anything except in 1% it can cause seizures and that migraines can happen from it...

    Dr. hasn't called back yet.

    I just called school and he hasn't said anything more. But he never wants them to call me so I know he was scared. He actually got on the phone and I was able to calm him by saying I would call the doctor. Then he said, well if they think it is something just have them see me on another day. He just hates his routine messed up. Actually we have a neuro appointment. tomorrow I just saw. Was going to cancel it but I want him measured and weighed to see how fast he really is growing so with this issue I will take him for sure. (She is not the prescribing doctor. it is the new psychiatrist.....)

    Anyone ever hear of that or have that happen?. His seizures are temporal lobe seizures and they start on the rt. and go to the lt. He was saying it is in the lt. that he feels/hears it. No vision change like he usually has if it is a seizure.
  2. Nancy

    Nancy Well-Known Member Staff Member

    My difficult child was on lamictal for quite a while but never had that reaction. I hope the doctor calls you soon.

  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    never had any zings with the lamictal that I know of but I have had what I think he is talking about. I dont think its medication related. I think its related to the brain issues with the Traumatic Brain Injury (TBI). I got them after my Traumatic Brain Injury (TBI).
  4. buddy

    buddy New Member

    That is interesting. I get a "zip zip zip" sound over and over when I have any kind of congestion, and my vision looks like things are tipping in time to the sound, so I know it is pressure that pushes the balance meachanism in my ear. So I understand that feeling of some kind of zing and sound going on in your head, but I am sure what he was saying is very different. Thanks guys.... I hope they call too. He is on such a tiny tiny amount, I really didn't think he would see or feel anything for a long time.
  5. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Lamictal caused double vision and incoherence in my grown son. He ended up in the hospital. They refused to blame the Lamictal , but after he went off of it, he never had those odd symptoms again. He refuses to touch it. All psychiatric medications can cause strange reactions, and anyone can be in that 1%. Some people are very sensitive to medication. I am one of those people who get any side effect that is listed, even if hardly anyone else does. It is very hard to medicate me, even for simple over-the-counter drugs...the only medications I take are my two psychiatric medications (and it took me ten years to find some that both worked and didn't cause horrible side effects).

    Sometimes you have to use common sense. Your son seems very clear about what he heard. I would take him very seriously. JMO and experience.
  6. buddy

    buddy New Member

    Midwest Mom, thanks. I agree. It was out of character for him so I am taking it seriously. He is also so sensitive to some medications and others he could take the bottle and nothing....Concerta/Ritalin...they say that is mostly washed out of him, but it is the one that saves his life impulse wise so he is on a large dose. If we can get his anxiety down and that has a huge impact on his behaivor it would be worth trying to lower the Concerta in summer because that can lower the seizure threshold. BUT last year school missed pm dose and so when the first dose wore off at 6 it was in the middle of an Integrated Listening Systems (ILS) outing and I got a call that the "teen center" was threatening to call teh cops because he was running around and knocking stuff of the desk and screamming obscenities and just way beyond his normal outrageous stuff. It is rare there is a medication error but every time it happens it solidifies that the medication is working. I dosed him with short acting just to get thru that night and in exactly 25 minutes he was back to normal. (HIS normal) It is so tricky. I hope they call soon. No email from teacher, I told her to email me if he says it happens again.
  7. keista

    keista New Member

    No experience, but I have read extensively about medication side effects. However I don't recall seeing this in relation to Lamictal. SSRI's often have reports of "electric jolt" or shock sensations. Mostly with withdrawal but can happen at any time. However again, just because no one else reported it, doesn't mean it can't happen to your son. He does have several other serious issues that can be responding oddly to this particular medication.
  8. Steely

    Steely Active Member

    Buddy - Matt did not have an actual "feeling in his brain" but he went ballistic when we first started Lamictal. Just out of control, tearing things up kind of rage - which when he got like this it always seemed to me almost like a seizure. It happened twice, because we stopped and started Lamictal twice - so yes I think that can happen. However, on a good note, Matt adjusted to the Lamictal and has done well on it. It was the initial start of it that triggered a response. Maybe give it a couple of days and see how it goes?
  9. buddy

    buddy New Member

    steely, good to know that , thanks. doctor didn't call hooo. but we go to neuro tomorrow so....
  10. flutterby

    flutterby Fly away!

    I got zings when I tried to increase over 100mg. I don't know if they would have gone away, because I just settled back to 100mg.
  11. buddy

    buddy New Member

    Really? wow thanks for that. He has not had it again, and it is only 12.5 mg. So, we will see. Saw neuro and she looked for everything and said she thinks it was probably hitting that area where he has seizures but not a seizure, we will just watch really carefully. Psychiatrist called too and said the same thing. After our appointment. they called eachother and called me back again and just reassured me. I really appreciate you guys sharing your experiences. the great weekend he had was just the horses because home and school have been the same old thing, not much worse except for what school is creating, but that is another post.